Alert archive / Colorado / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 126, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 14, 2017, 4:18 PM MDT for Lincoln County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 4:18 PM MDT (22:18 UTC)
- Expired
- Aug 14, 2017, 5:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 89 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
421
WUUS55 KBOU 142218
SVRBOU
COC073-142300-
/O.NEW.KBOU.SV.W.0126.170814T2218Z-170814T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
418 PM MDT MON AUG 14 2017
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Central Lincoln County in east central Colorado...
* Until 500 PM MDT
* At 417 PM MDT, a severe thunderstorm was located 7 miles west of
Hugo, or 10 miles southeast of Limon, moving west at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3905 10372 3925 10371 3924 10356 3912 10343
3902 10349
TIME...MOT...LOC 2217Z 101DEG 8KT 3913 10361
HAIL...1.00IN
WIND...<50MPH
$$
GIMMESTAD2 follow-up statements
302
WWUS55 KBOU 142247
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
447 PM MDT MON AUG 14 2017
COC073-142300-
/O.CON.KBOU.SV.W.0126.000000T0000Z-170814T2300Z/
Lincoln CO-
447 PM MDT MON AUG 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR CENTRAL LINCOLN COUNTY...
At 445 PM MDT, a severe thunderstorm was located 9 miles south of
Limon, or 11 miles west of Hugo, moving west at 10 mph. This storm
is affecting areas along county road 2W west of Hugo and the Long
Branch Creek basin.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Hugo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3905 10372 3925 10371 3924 10356 3912 10343
3902 10349
TIME...MOT...LOC 2245Z 092DEG 10KT 3912 10369
HAIL...1.00IN
WIND...<50MPH
$$
GIMMESTAD322
WWUS55 KBOU 142303
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
503 PM MDT MON AUG 14 2017
COC073-142312-
/O.EXP.KBOU.SV.W.0126.000000T0000Z-170814T2300Z/
Lincoln CO-
503 PM MDT MON AUG 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LINCOLN COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However, heavy
rain is still possible with this thunderstorm. Drivers in the area
west of Hugo should be alert to runoff from this storm and avoid
any areas that might be flooded.
LAT...LON 3905 10372 3925 10371 3924 10356 3912 10343
3902 10349
TIME...MOT...LOC 2302Z 101DEG 8KT 3913 10374
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:32 PM MDT, 46 minutes earlier.
Area forecast discussion, Aug 14, 3:32 PM MDT, 46 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 332 PM MDT Mon Aug 14 2017 .SHORT TERM...(This evening through Tuesday) Issued at 308 PM MDT Mon Aug 14 2017 This aftn the lower levels of the atmosphere have dried out with dewpoints dropping into the 30s at KDEN. The max at DIA has hit 90 before the clouds moved in, the last one since 92 on the 4th. Still enough mid level moisture around to support a few thunderstorms this evening. Best CAPE values however will be further east, ranging from 500-1000 j/kg. Strong storms possible there with heavy rain and wind gusts in the 50-60 mph range, but weaker storms elsewhere with less moisture and limited CAPE. Will keep scattered weaker storms in the high country early this evening, more isolated over the urban corridor, then scattered further east where better moisture will be. The flow aloft will be southwesterly, with a weak upper trough to the northwest of CO, stretching from western MT into northern NV late around 00z. On Tuesday it will be cooler and wetter. The trough axis will stretch from western WY into central NV at 12z. There may be some light showers in the mountains in the morning especially north of Interstate 70. By the afternoon, scattered showers and thunderstorms will spread to the south and east, with the best pops over along the northern tier counties. Overall, the NAM and GFS both show weak mid level QG ascent over the region on Tuesday morning will get more consolidated and shift more into east central/southeast CO on Tuesday with cooler air moving in from. the north. This allow weak northeast winds to advect the the boundary layer theta-e max along the eastern border westward toward the Urban Corridor in the aftn. Better instability with SPC placing most of northeast CO in the marginal risk of severe, with the slight risk along the eastern CO border. NAM12 forecast soundings for Tuesday range from around 1000 j/kg for the Urban Corridor to over 2000 j/kg over the northeast plains, with precipitable water values back over one inch. .LONG TERM...(Tuesday night through Monday) Issued at 325 PM MDT Mon Aug 14 2017 The upper level pattern across the western United States will be undergoing some changes through this week, but the resulting weather over Colorado will be little changed. A lack of ridging across the western United States is going to allow mid level moisture to continue moving across the Rocky Mountain West which will feed afternoon thunderstorm activity each day. Early in the forecast period, an upper trough which is over eastern Nevada this afternoon will be shearing out and moving across northern Colorado Wednesday morning. A surge of cool temperatures at low levels will also move into the region that morning. Dynamic forcing associated with the passing upper disturbance may extend Tuesday evening showers over the mountains through most of the night. Temperatures on Wednesday will also be cooler because of the presence of the weak cold front. Through the latter half of the week, the GFS and ECMWF show weak upper ridging developing over the southwestern United States, but the weak mid level flow will also allow a resurgence of monsoonal flow into the Four Corners region. This will bring more moisture over Colorado, feeding additional shower development over the mountains each day. Temperatures will warm back up to seasonal normals, but the unsettled pattern of afternoon showers will also prevail. This pattern looks to continue until either a much stronger ridge builds over the southwest, or a potent upper trough develops and sweeps down out of Canada or the Pacific Northwest. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 308 PM MDT Mon Aug 14 2017 VFR will prevail over the next 24 hrs. Isolated thunderstorms are expected to impact the area until around 01z. Still think vcts will suffice for the terminals this evening with variable outflow wind gusts to 30 kts. Sfc winds will go to drainage until closer to 12z when a northwest to northeast winds will develop as a weak front pushes to the south on Wednesday. Better moisture around on Wednesday with a better chance of thunderstorms in the aftn. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Cooper LONG TERM...Dankers AVIATION...Cooper
Hazardous weather outlook, Aug 14, 10:15 AM MDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1015 AM MDT Mon Aug 14 2017 COZ030>051-151615- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1015 AM MDT Mon Aug 14 2017 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms will develop by early afternoon with some of them spreading across the urban corridor by mid to late afternoon and across the plains by early evening. The majority of storms will produce wind gusts to 40 mph, small hail and brief moderate to heavy rain. A few stronger storms may occur over the far northeast plains this evening. These storms may produce heavy rain, winds gusts to 60 mph and nickel size hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The chance for thunderstorms will increase on Tuesday, especially across the far northeast plains of Colorado where a few storms during the late afternoon and early evening hours could turn severe. Large hail and damaging winds will be the main threat from these storms. The rest of the week will continue to see a chance of afternoon and evening thunderstorms moving out of the foothills and across the plains. Mid and upper level moisture is expected to keep moving across Colorado through the end of the week, and daytime heating will be sufficient each day to produce the showers. Brief rain, gusty winds and small hail will be the main threats from the showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 14, 3:35 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Denver CO 335 PM MDT MON AUG 14 2017 COZ035-038-142215- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 335 PM MDT MON AUG 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY UNTIL 415 PM MDT... At 334 PM MDT, Doppler radar was tracking a strong thunderstorm near Buckhorn Mountain, or 16 miles west of Fort Collins, moving east at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Western Fort Collins, Bellvue, Buckhorn Mountain and Teds Place. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. Torrential rainfall is also occurring with this storm, and may lead to localized flooding, especially in the High Park burn area. Do not drive your vehicle through flooded roadways. && LAT...LON 4056 10540 4066 10540 4067 10514 4051 10514 TIME...MOT...LOC 2134Z 283DEG 8KT 4060 10537 GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:28 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Aug 14, 3:35 PM MDT | Special Weather Statement | BOU | Larimer | 40 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.